CSN Login
Members Online: 17

lack of libido

juneaugirl
Posts: 12
Joined: Aug 2004

Has anyone's libido totally dried up? It's been 14 months since treatment (hysterectomy and 6 rounds Taxol and Carbo) even though I'm feeling good and in remission my libido is GONE. Very frustrating for my husband and me. Any suggestions or feedback out there?

mopar
Posts: 1950
Joined: May 2003

I had the same situation as you. There could be several factors. Once you've had a hysterectomy tissue can start to atrophy (shrink). The dryness doesn't help. It became too uncomfortable, sometimes painful, so I really lost my drive. My doctor gave me Premarin cream to use once a week. It helped, but now with my CA125 fluctuating so much he wants me to avoid it since there is an estrogen factor. If this is an issue for you try something called KY Warming Lubricant. It's pretty good. My doctor also recommended Astroglide gel, but I didn't like that one too much. You may find it helpful.

Being tired was also a factor. I have so much going on in my life right now that I cherish my moments in bed, unfortunately, only to sleep sometimes! But the surgery and chemo experience alone can leave you fatigued for a long time. It is temporary for most, so hang in there.

Well, I hope I've helped. Not knowing your whole situation, these little things might be helpful. Let me know! In the meantime, just lots of TLC for both of you!
Monika

Marty05
Posts: 13
Joined: Jan 2005

I just wanted to let you know that being 24 and relatively new to the married world, I can sympathize with what you are going through. I am sorry that I have nothing more to add than what mopar has already said, but I wanted to let you know I am think about and praying for you. Don't get frustrated. Keep talking with your husband. Keeping your feelings out with eachother will help you both work through this. It has worked for John and me so far.
Marty

BonnieR's picture
BonnieR
Posts: 1549
Joined: Jan 2004

Whats a libido? Just kidding, it has been so long since I've had one I sometimes forget what it is. :-)

I too was given the premarin creme to stop vaginal atrophy, very important. I have found I didn't like the kY Jelly and have not tried the astroglide. Have you told your Drs about this concern. I know there is also a vaginal pill and ring.

The best advice I got was the old Nike saying "Just Do It". I have to tell you sometimes it works and sometimes it doesn't. Knowing that does help even though the desire isn't ever really there, the passion can be.

rosiegirl
Posts: 22
Joined: Mar 2004

I've been in treatment of some kind for a year now, and I can definitely identify with the tanked libido. I had a two-month break from treatment last summer and I was just feeling the beginnings of interest, when I entered a 6-week session of pelvic radiation, and that was the absolute death of desire. I won't go into the gory details, but the net result is that my vagina has shrunk and narrowed to the point where intercourse is physically impossible. I haven't shared this with anyone, but I am so angry about it. I feel disfigured, like I lost a breast.

Through 30 years of marriage, though, my husband and I have always had a fabulous sex life, and we are enjoying other ways of love-making, but I really feel cheated. Plus now I'm back on chemo and am just drawn and tired all the time.

I love Bonnie's advice, Just Do It. Also the gels help a lot. Penthouse, anyone?

Jeanne

mopar
Posts: 1950
Joined: May 2003

Also, if it's fear of pain or discomfort that's discouraging you, I found a great product put out by Vaseline, although there might be other brands. Don't recall the name (I'm at work right now!), but you'd find it in the KY Jelly section. It's called 'Warming Gel' and although I didn't feel any warmth, it really, really helped. For me, a lot has to do with just the anticipation 'this is going to hurt'! So, give it a try.
Monika

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network